TeenHelp
Support Forums Today's Posts


Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

Signing up is free, anonymous and will only take a few moments, so click here to register now!



Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Briana Offline
A strong fighter
I can't get enough
*********
 
Briana's Avatar
 
Name: Bri
Age: 25
Gender: Female
Location: Neverland, Ohio

Posts: 2,848
Join Date: January 6th 2009

Prozac? - March 19th 2017, 01:35 AM

I was put on welbutrin a few weeks ago and my throat swelled up, so I stopped taking it (with my doctor's approval). Now, he put me on Prozac...I know of the name but not much about it. I'll be taking it for anxiety, major depression, ptsd, and panic disorder. I'm on day 3, and I have no appetite. I have barely eaten today and when I try, I feel sick...hoping that just passes. But, I haven't noticed anything helpful yet and I know it's too soon.

Has anyone taken this or know anything about it?

Funny side note: my dog was just prescribed prozac too...lol!


"We accept the love we think we deserve."
"In that moment, I swear, we were Infinite."
"There's an I in Illness
and a We in Wellness."
   
  (#2 (permalink)) Old
Celyn Offline
~One Skittles Minion~

I can't get enough
*********
 
Celyn's Avatar
 
Name: Holly
Age: 24
Gender: Female
Location: Wales

Posts: 3,358
Join Date: June 16th 2009

Re: Prozac? - March 20th 2017, 03:12 PM

Never taken Prozac but am wondering what it says in the side effects? I've looked online and loss of appetite does seemed to be linked with Prozac.

How are you feeling now? Have you eaten much? Usually I would suggest trying to eat small amounts regularly and wait for your appetite to come back but I think if this is a side effect from the Prozac, it may be a good idea to contact your doctor to see what they think.


HelpLINK Mentor ~HelpLINK Moderator~Forum Moderator ~Live Help access
Feel free to PM me! Even if I cant help, Im always going to listen <3

   
  (#3 (permalink)) Old
del677 Offline
Member
Average Joe
***
 
del677's Avatar
 

Posts: 177
Join Date: December 28th 2016

Re: Prozac? - March 20th 2017, 04:24 PM

I'm sorry your dog is depressed!

Prozac has helped many people. Interesting your throat swelled up when you tried Wellbutrin. I've never heard of that as a side effect. Just proves everyone's different!

You just got to try it and see what happens! That seems to be the only way to find out if a med will work or not. (Kinda sucks in my opinion. I've been through it too. I had to try numerous different meds before finding the one that worked for me.)

I tried Prozac once. To me it felt like drinking 20 cups of coffee. I had to stop it after 3 days.

Prozac was the first non-sedating antidepressant. All the other ones up to then had sedating effects and caused weight gain. Prozac was designed to do the opposite.

So yea, more energy and weight loss could be a side effect. (Most people would welcome the weight loss!)

But still it could be too much, as body does need proper nutrition to heal from depression, and body needs proper sleep to heal from depression. So keep and eye on that. You can judge if it's too much for you or not. You're the best judge of what's working for you and what's not.

There are a lot of medications to try, and there's unfortunately no way to predict which one will be the one for you. You just have to try them all and find out. (Sucks, I know.) Keep hope that there is very likely a medication out there that will work wonders for you (I found the one for me), because there are so many to try!

Best wishes! I hope you and your dog both feel better soon!

Last edited by del677; March 21st 2017 at 07:24 AM.
   
  (#4 (permalink)) Old
.Brittany. Offline
AKA Reckless Emotion

Jeez, get a life!
***********
 
.Brittany.'s Avatar
 
Name: Brittany
Gender: Female
Location: Canada

Posts: 6,691
Join Date: January 12th 2009

Re: Prozac? - March 20th 2017, 11:15 PM

Hi Briana,

I've been on many different medications especially with needing to be on many different ones for my mental disorders. However, I have never been on Prozac. I know a couple who have been and a couple of them have mentioned that they have lost their appetites. I do agree with what Holly has said about trying to eat small meals. What I try and do if I don't have an appetite is I try and drink a meal replacement shake. I'm able to drink these as it's more of a drink then food. It's to sort of trick your body.

I'm currently quite sick and don't have an appetite either, but have been eating soup, maybe soup might help?

Most anti-depressants need at least 4-6 weeks to start working. However, if you still can't eat with all of these suggestions, I recommend going to see your doctor again.

I hope this helps, stay strong,
Brittany



You are braver than you believe,
stronger than you seem,
and smarter than you think.


HelpLINK Mentor | Live Help Mentor | Article Editor
Forum & Chat Moderator
   
  (#5 (permalink)) Old
Briana Offline
A strong fighter
I can't get enough
*********
 
Briana's Avatar
 
Name: Bri
Age: 25
Gender: Female
Location: Neverland, Ohio

Posts: 2,848
Join Date: January 6th 2009

Re: Prozac? - March 21st 2017, 02:23 AM

Thanks, all.
I was able to eat a small snack and my usual protein shake, today feeling queasy now. I'm on a low dose of Prozac. Minus the appetite, still haven't noticed any huge changes. Maybe it's still too soon. I'll wait a bit longer.

And ya, people were so confused about welbutrin, it was so scary. An allergic reaction.


"We accept the love we think we deserve."
"In that moment, I swear, we were Infinite."
"There's an I in Illness
and a We in Wellness."
   
  (#6 (permalink)) Old
del677 Offline
Member
Average Joe
***
 
del677's Avatar
 

Posts: 177
Join Date: December 28th 2016

Re: Prozac? - March 21st 2017, 07:28 AM

Ahh the allergic reaction! I should have thought of that. Yes scary! I'm glad you are OK now.

Sorry to Brittany who isn't feeling well. May you be well soon!
   
Closed Thread

Bookmarks

Tags
prozac

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2016, TeenHelp.
Terms | Legal | Privacy | Conduct

Powered by vBulletin®.
Copyright ©2000-2017, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.